Infantil delirium induced by cycloplegic eye drops


Creative Commons License

TURAN C. , KESKİN G., GÜNEŞ S., YURTSEVEN A. , SAZ E. U.

HONG KONG JOURNAL OF EMERGENCY MEDICINE, cilt.25, ss.226-228, 2018 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 25 Konu: 4
  • Basım Tarihi: 2018
  • Doi Numarası: 10.1177/1024907917748726
  • Dergi Adı: HONG KONG JOURNAL OF EMERGENCY MEDICINE
  • Sayfa Sayısı: ss.226-228

Özet

Cyclopentolate 1% and tropicamide 1% eye drops are considered to be safe in the pediatric population for the fundus examination and treatment of ocular diseases. Although adverse reactions rarely occur, some of them can be life-threatening such as seizure, delirium, coma, arrhythmia, acute life-threatening event, and death. Here we report 15 months old boy who developed delirium after administration of ocular cyclopentolate 1% drops in both eyes during a routine examination for retinopathy of prematurity. Cyclopentolate is a parasympatholytic drug with actions similar to atropine. With ophthalmic administration of cyclopentolate, severe central nervous system effects and systemic reactions may occur. In order to minimize absorption following instill one or two drops of 1% solution, applying pressure to nasolacrimal sac for 2 to 3 min should be considered. In mild to moderate toxicity, benzodiazepines may be used to control central nervous system findings secondary to anticholinergic effects.